MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 22GA X 5CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 22GA X 5CM; CATHETER, PERCUTANEOUS
Catalog Number SAC-00522
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "guide wire is bent" prior to patient use.A new device was obtained for use.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The complaint of guidewire kinked prior to use was confirmed by the photo.The customer also returned one opened sac kit for analysis.The guide wire was still within the protective tubing; however, it was not within the catheter body.It is assumed that this was done by the customer upon opening the kit.No definite signs-of-use were observed.Visual inspection revealed two major kinks on the guide wire body.Creasing on the guide wire protective tubing and the pouch were also observed.The damage observed is consistent with defects related to storage and shipping.The major kink on the guide wire measured 67mm and 235mm from the proximal end.The guide wire total length measured 350mm, which is within the specifications of 345-355mm per product drawing.The guide wire outer diameter measured 0.518mm, which is within the specifications of 0.508-0.533mm per product drawing.Functional inspection of the guide wire was performed per the product instructions for use , which states, "insert desired tip of spring-wire guide through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle).Thread tip of indwelling catheter over spring-wire guide".The guide wire was passed through the returned 20 ga introducer needle.The functional areas of the guide wire were able to pass completely through with no resistance.A manual tug test confirmed the distal and proximal welds were intact.The manufacturing site was previously consulted regarding the observed failure mode for related complaints.They indicated that the observed kink , in addition to the creasing in the packaging, is consistent with damage caused by shipping and handling.As part of the guide wire manufacturing process, each guidewire is passed through a ring gauge so it is unlikely that this defect would have been present prior to release from the manufacturing site.A device history record review was performed, and no relevant findings were identified.An engineering change order was implemented in april 2017 to update the product labeling to clearly inform the customer to not bend the product and is intended to reduce the potential for product damage.The returned lidstock was reviewed and the words "do not bend" are clearly visible at the bottom and top of the lidstock.The instructions for use (ifu) provided with this kit warns the user, "precaution: use of excessive force may damage catheter or guidewire." the customer report of a kinked guide wire prior to use was confirmed through complaint investigation of the returned sample.A kink was observed on the guide wire body.In addition, folds and creases were also observed on protective tubing and the outside packaging.The guide wire met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.The lidstock clearly states "do not bend." based on the customer description and the sample received, storage and shipping caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH SET: 22GA X 5CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17482037
Report Number3006425876-2023-00721
Device Sequence Number7134795
Product Code DQY
UDI-Device Identifier00801902102751
UDI-Public00801902102751
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue NumberSAC-00522
Device Lot Number71F21J0320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown